MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS
Catalog Number 4048858005
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On 09 january 2024 leica biosystems received a complaint that the customer experienced suboptimal tissue processing on their histocore pegasus.As a result, 2 tissue samples need to be recollected.
 
Additional Manufacturer Narrative
As part of our post market surveillance, we have identified an issue related to poorly processed or damaged biopsy tissue specimens on the histocore pegasus and histocore pegasus plus systems.The problem is associated with reagent levels exceeding the maximum fill level marks on reagent bottles or in the paraffin tanks.The overfilling of reagents by users, excess reagent carried from the basket during initial loading, or excessive reagent in the biopsy pads/wraps can lead to reagent levels surpassing the maximum fill level mark.As a result, excess reagent may flow into other bottles through the air manifold during a processing protocol, causing cross-contamination.Due to the fact, that we have received one (1) more mdr regarding the safety issue described, it has been decided to initiate a field action.A capa has been started to identify detailed countermeasures.The first step to address this issue will be to send a fa-notice to the customer to provide information about the possibly hazardous situations regarding reagent overfilling.In addition, the fa-notice will contain information that leica biosystems service will contact the customer to perform an upgrade of the instrument.The second step will be that leica biosystems service will contact the customer to schedule the upgrade of the instrument with the new manifold.Three (3) attempts will be made to contact each customer.The general strategy is to use at least 2 different channels like email and phone contact.There may be some country specific exemptions.Effectiveness check/target response rate: for the countries where this fa is reportable, we aim for a 100 % response rate.For countries where the fa is not reportable, we aim for a 75% response rate.

Brand Name
HISTOCORE PEGASUS
Common Device Name
HISTOCORE PEGASUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key18665108
Report Number8010478-2024-00002
Device Sequence Number12580571
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public(01)04049188216397
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4048858005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown